Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 12, NWS Austin/San Antonio, TX

November 18, 2007Bastrop County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Nov 18, 2007, 6:15 AM CST for Bastrop County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 18, 2007, 6:15 AM CST (12:15 UTC)
Expired
Nov 18, 2007, 9:15 AM CST
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

County Bastrop County, TX

The radar

The Austin/San Antonio radar (KEWX), 80 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1536 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 181215
FFWEWX
TXC021-181515-
/O.NEW.KEWX.FF.W.0012.071118T1215Z-071118T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
615 AM CST SUN NOV 18 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BASTROP COUNTY...

* UNTIL 915 AM CST.

* AT 612 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETERMINED 
THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING 
FROM SHOWERS AND THUNDERSTORMS OVER BASTROP COUNTY. 

* LOCATIONS IN THE WARNING AREA INCLUDE ROSANKY...SMITHVILLE...AND 
PAIGE.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2979 9733 2993 9747 3024 9710 3005 9703
TIME...MOT...LOC 1215Z 180DEG 0KT 3011 9726

$$
1 follow-up statement
000 
WGUS74 KEWX 181521
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
920 AM CST SUN NOV 18 2007

TXC021-181524-
/O.EXP.KEWX.FF.W.0012.000000T0000Z-071118T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BASTROP TX-
920 AM CST SUN NOV 18 2007

...THE FLASH FLOOD WARNING FOR BASTROP COUNTY HAS EXPIRED...

RAINFALL REPORTS FROM NWS OBSERVERS IN BASTROP COUNTY INDICATE THAT 
UP TO 5 INCHES OF RAIN FELL OVERNIGHT BETWEEN SMITHVILLE AND THE 
FAYETTE COUNTY LINE LAST NIGHT AND EARLY THIS MORNING.  UP TO 3 
INCHES FELL BETWEEN ROSANKY AND THE FAYETTE COUNTY LINE.  THE RAIN 
ENDED SHORTLY AFTER 8 AM THIS MORNING AND LAW ENFORCEMENT OFFICERS 
IN SOUTHEAST BASTROP COUNTY INDICATE THAT FLASH FLOODING HAS ENDED. 

LAT...LON 2979 9733 2993 9747 3024 9710 3005 9703
TIME...MOT...LOC 1514Z 180DEG 0KT 3011 9726

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 18, 4:35 AM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Nov 18, 4:35 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 AM CST SUN NOV 18 2007

.DISCUSSION...
CONTINUED RELATIVELY MILD CONDITIONS SHOWS UP THROUGH THE EARLY
PART OF THIS WEEK AND THEN A PERIOD OF COLDER WEATHER IS EXPECTED
FROM LATE WEDNESDAY THROUGH THE THANKSGIVING WEEKEND. CLOUDINESS...
PATCHY FOG AND SHOWERS...OVER THE EAST PART OF THE AREA...ARE
EXPECTED THIS MORNING...FOLLOWED BY DECREASING CLOUDS AND RAIN
CHANCES FROM THE WEST FROM LATE MORNING THROUGH THE AFTERNOON...
AS THE 700 TO 250 HPA TROF THAT PRODUCED RAINS IS FORECAST TO
MOVE SLOWLY EAST. INDICATED INCREASING CLOUDS AND CHANCE OF PATCHY
FOG FOR TONIGHT. WEAKNESS IN HEIGHT FIELD CONTINUES OVER THE EAST
PART OF THE AREA MONDAY...SO LEFT SLIGHT CHANCE OF SHOWERS OVER
THE SOUTHEAST PART OF SOUTH CENTRAL TEXAS FOR MONDAY AFTERNOON.
ON TUESDAY FORECASTS SHOW LOW AMPLITUDE AND FAST MOVING TROF
APPROACHING FROM THE WEST. WITH THIS PATTERN SHOWED SLIGHT OF
SHOWERS OVER THE EAST PART OF THE AREA FOR TUESDAY AFTERNOON.
CONTINUED WARM AFTERNOONS AND MILD NIGHTS ARE EXPECTED THROUGH
TUESDAY.

ON WEDNESDAY DAYTIME HIGHS ARE EXPECTED TO WARM UP AHEAD OF
A COLD FRONT...THAT FROM A COMPOSITE OF SOLUTIONS...COMES
ACROSS THE AREA DURING THE AFTERNOON OVER THE HILL COUNTRY
AND THE REST OF SOUTH CENTRAL TEXAS WEDNESDAY EVENING
AND WEDNESDAY NIGHT. SHOWED SLIGHT CHANCE OF SHOWERS AHEAD OF
THE COLD FRONT ON WEDNESDAY AND A CHANCE OF SHOWERS WEDNESDAY
NIGHT. EXPECTED TEMPERATURES TO FALL MARKEDLY WEDNESDAY NIGHT IN
WAKE OF THIS COLD FRONT...MAKING THE STAGE FOR A COLD THANKSGIVING
DAY...DIFFERENT THAN FROM LAST YEAR WHEN THANKSGIVING WAS SUNNY
AND WARM.  SHOWED BRIEF CLEARING THANKSGIVING DAY. SOME FORECASTS
SHOW A CHANCE OF RAIN...YET WENT WITH A COMPOSITE OF SOLUTIONS
FROM THE PAST FEW DAYS FOR NOW THAT SHOWED A PARTLY CLOUDY TO
MOSTLY CLOUDY DAY.  SHOWED INCREASING CLOUDS WITH A CHANCE OF RAIN
THURSDAY NIGHT...WITH CONTINUED RAIN CHANCES THROUGH NEXT WEEKEND.
TEMPERATURES ARE EXPECTED TO REMAIN COLD AS ANOTHER WAVE OF COLD
AIR IS FCST TO MOVE THROUGH THE AREA FRIDAY.  CLOUD COVER WITH A
CHANCE OF RAIN WILL CONTINUE. BY LATE SUNDAY OF NEXT WEEKEND TO
MONDAY NOV. 26TH...FCSTS SHOW FAST MOVING WEATHER SYSTEM COMING
FROM THE WEST THAT WILL PROVIDE CLEARING SKIES AND DECREASING RAIN
CHANCES. THIS WILL SET UP PARTLY CLOUDY TO MOSTLY SUNNY DAYS IN
THE EARLY PART OF THE WEEK OF MON. NOV 26TH TO FRI. NOV 30TH...
ON MON. THE 26TH AND TUES. THE 27TH OF NOV.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              83  62  82  67  83 /  30  10  10  10  30
AUSTIN BERGSTROM INTL AIRPORT  82  58  82  63  83 /  30  10  10  10  30
DEL RIO INTL AIRPORT           84  58  83  63  81 /  -   10  10  10  10
SAN ANTONIO INTL AIRPORT       83  62  82  67  82 /  20  10  10  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR THE FOLLOWING
COUNTIES: BANDERA...BEXAR...BLANCO...BURNET...COMAL...FRIO...
GILLESPIE...HAYS...KENDALL...KERR...LLANO...MEDINA...REAL...
TRAVIS...UVALDE...WILLIAMSON...ZAVALA.

&&

08/03
Hazardous weather outlook, Nov 18, 5:30 AM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 AM CST SUN NOV 18 2007

TXZ171>173-183>194-202>209-217>225-228-191130-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
530 AM CST SUN NOV 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A DENSE FOG ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL
TEXAS THROUGH 10 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Nov 18, 12:57 AM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1257 AM CST SUN NOV 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLOOD            5 N GONZALES            29.58N 97.45W
11/17/2007                   GONZALES           TX   LAW ENFORCEMENT

            FARM TO MARKET ROAD 794 FROM GONZALES TO NEAR HARWOOD IS
            CLOSED DUE TO WATER OVER THE ROAD.

0930 PM     FLOOD            7 E FLATONIA            29.69N 96.99W
11/17/2007                   FAYETTE            TX   LAW ENFORCEMENT

            MUCH OF HIGHWAY 90 FROM FLATONIA TO SCHULENBURG IS CLOSED
            DUE TO WATER OVER THE ROAD.

0945 PM     FLOOD            5 S LA GRANGE           29.84N 96.88W
11/17/2007                   FAYETTE            TX   DEPT OF HIGHWAYS

            MUCH OF HIGHWAY 77 FROM LA GRANGE TO SCHULENBURG TO
            CLOSED DUE TO WATER COVERING THE ROAD.

&&

PM
Special weather statement, Nov 18, 6:07 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
607 AM CST SUN NOV 18 2007

TXZ171>173-183>194-202>209-217>225-228-181830-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
607 AM CST SUN NOV 18 2007

...COLDER DAYS COMING IN THE MID TO LATE PART OF THIS WEEK
THROUGH THANKSGIVING WEEKEND...

MILD CONDITIONS ARE EXPECTED THROUGH TUESDAY WITH WARM
AFTERNOONS AND MILD AT NIGHT.

ANOTHER COLD FRONT IS FORECAST TO MOVE ACROSS SOUTH CENTRAL TEXAS
LATE WEDNESDAY TO WEDNESDAY NIGHT. A SECOND WAVE OF COLD AIR COULD
MAKE ITS WAY ACROSS THE AREA LATE FRIDAY THROUGH SATURDAY. THIS
WILL BRING A PERIOD OF COLD DAYS ON THANKSGIVING DAY THROUGH THE
THANKSGIVING WEEKEND.  A FALL RAIN MAKING SYSTEM WILL APPROACH
FROM THE WEST THURSDAY NIGHT AND BRING A CHANCE OF RAIN TO THE
AREA FRIDAY THROUGH SUNDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 6:35 PM CSTTornado WarningEWXGonzales25 min
Nov 17, 7:01 PM CSTFlash Flood WarningEWXGonzales9 hr
Nov 17, 9:00 PM CSTFlash Flood WarningEWXFayette7 hr
Nov 17, 11:19 PM CSTDense Fog AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more11 hr
Nov 18, 2:39 AM CSTFlash Flood WarningEWXFayette3 hr
Nov 18, 6:02 AM CSTFlash Flood WarningEWXFayette3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.